We study generalized graph splines, introduced by Gilbert, Tymoczko, and Viel (2016). For a large class of rings, we characterize the graphs that only admit constant splines. To do this, we prove that if a graph has a particular type of cutset (e.g., a bridge), then the space of splines naturally decomposes as a certain direct sum of submodules. As an application, we use these results to describe splines on a triangulation studied by Zhou and Lai, but over a different ring than they used.
Anders, Katie, et al. “Graphs Admitting Only Constant Splines.” Pacific Journal of Mathematics, vol. 304, no. 2, Jan. 2020, p. 385-400.